Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 47, NWS St. Louis, MO

April 10, 2001Lincoln County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 10, 2001, 8:13 PM CDT for Lincoln County, Missouri. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 10, 2001, 8:13 PM CDT (01:13 UTC)
Expired
Apr 10, 2001, 9:15 PM CDT
In force
62 min
Issued by
NWS St. Louis, MO
Area
Whole counties

County Lincoln County, MO

The radar

The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 8:20 PM CDTHail 1Troy, MOStorm spotters reported 1 inch hail at the intersection of Highway J and U.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 7:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2001-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 314 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2001-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
314 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 110115
SVRSTL
MOC113-110215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
813 PM CDT TUE APR 10 2001

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 915 PM CDT

* AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF HAWK POINT...MOVING
  EAST AT 40 MPH.

* LOCATIONS IN THE PATH...
  TRUXTON
  HALK POINT
  TROY
  MOSCOW MILLS
  WINFIELD
  CAVE
  OLD MONROE

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3904 9126 3899 9119 3@889 9111 3890 9084
          3897 9069 3907 9070

GKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:45 PM CDT, 4 hours 28 minutes earlier.

Area forecast discussion, Apr 10, 3:45 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT TUE APR 10 2001

LATEST SFC ANLYS SHWG CDFNT STRETCHING FM NR KEMP TO NORTH OF KCOU
AND KSTL TO NR KLAF WITH LRG SCALE OUTFLOW BNDRY FM MRNG CNVCTN VERY
EVIDENT ON RADAR AND STLT FM JUST SOUTH OF KJEF THRU FRANKLIN CO TO
SOUTH OF KMVN.  AMS SOUTH OF THE OB HAS BCM PRETTY UNSTBL WITH CAPES
AOA 2000 J/KG.  SCT TSTRMS BGNG TO DVLP ON NWD MOVG OUTFLOW BNDRY
ATTM.  OTW LINEAR CLUSTER OF STRMS FM NE KS THRU WC MO BGNG TO
INTERACT WITH OB ON THE WRN FRINGE.  LLJ ALREADY BGNG TO BACK TO
MORE SLY AND THIS COMBINED WITH SOME ASCENT ASSOCD WITH THE SHRTWV
LIFTING THRU NE KS AND THE TWO BNDRYS SHUD LEAD TO BEST CNVCTV
THREAT OVR THE NRN HALF OF THE CWFA.  CONVECTIVE TRENDS OVR SE MO/SW
IL A BIT VAGUE BUT LESSER THAN FURTHER NORTH.  SOME HVY RN THREAT
OVR NE MO/WC IL BUT LONGEVITY AND FAST MVMNT PRECLUDING ISSUANCE OF
ANOTHER FFA ATTM.  LCL HVY RAFL LAST NGT WAS PRETTY ISOLD...AND WL
LET EVNG SHIFT ASSESS THE NEED FOR AN FFA SHUD IT ARISE.

STILL LOOKS LIKE A PRETTY GOOD SQLN SHUD EVOLVE ACRS THE WRN PLAINS
THIS EVENING...SWEEPING EWD IN ADVANCE OF THE EJECTING SW UPR
LOW/TROF.  BLV SQLN WL BE OVR ERN KS IN THE MRNG AND SHUD BE IN A
WKNG PHASE.  EITHER NEW LN OR REINTENSIFICATION OF THIS OLD SQLN
SHUD OCCUR TMW IN ADVANCE OF THE DRYLN AS LRG SCALE FRCG INCRSS WITH
LIFTING UPR TROF AND LOW LVLS UNDERGO DIURNAL DESTABILIZATION. SVR
THREAT CERTAINLY BEARS WATCHING CLOSELY WITH STG WND FIELDS AND DP
SHEAR.  OTHER THING TO WATCH ON WED IS WNDS.  THEY CUD HIT ADVSRY
CRITERIA TMW AFT...SPCLY IN THE WAKE OF THE SFC DRYLN WHERE DP MXG
BENEATH MID LVL DRY SLOT WL ENHANCE ALREADY TIGHTNING PRES GRAD.  WL
LET THE MID SHIFT ASSESS THIS NEED AS IT MAY BE NEEDED FOR EVNG AS
WELL.  DRYLN SHUD BE BTWN COU-STL BY 00Z THURS AND WL CONT MENTION
OF EVNG POPS AS A RESULT.

STEADY AS SHE GOES LATER PDS WITH NEW AVN INDCTG BEST PCPN THREAT ON
FRI PROBABLY DURING THE NGT FM STL SWD.  TMPS RETURN TO MORE
SEASONABLE NORMS FOR THE WKND.

.STL...NONE
GLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:08 PM CDTSevere Thunderstorm WarningLSXAudrain67 min
Apr 10, 7:17 PM CDTFlash Flood WarningLSXBoone118 min
Apr 10, 7:28 PM CDTTornado WarningLSXMontgomery62 min
Apr 10, 7:49 PM CDTTornado WarningLSXWarren56 min
Apr 10, 8:27 PM CDTTornado WarningLSXSaint Charles, Saint Louis63 min
Apr 10, 9:08 PM CDTTornado WarningLSXCity of Saint Louis67 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.